Home Forums General Discussion Azithromycin

This topic contains 6 replies, has 5 voices, and was last updated by  Char M 5 years, 10 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #306341
    Eva Holloway
    Participant

    Since I can no longer get Biaxin my pulmonary doctor has changed my medication to Azithromycin 500 mg. The first time I took the pill about one hour later I started to have severe stomach cramps, feeling chilled and barely could walk. So the 2nd time I cut the pill in half, hoping 250 mg would not be so bad, but the cramps came back the same way and lasted about 30 minutes and finally abated. Who out there is taking this medication and how much has your doctor prescribed to take?
    Thank you,
    Eva

    Eva Holloway

    #361266
    Krys
    Participant

    Hi Eva,
    My answer may not be what you are looking for. Sorry about that.
    I was taking it for 13 months with Doxy within Lyme protocol (which is very intense). I started with doxy for the first month, 300 mg a day (100 am, 200mg pm) and the 2nd month for the next 13 months Azithromycin was added 500m pm.
    It probably helped that prior to that I was taking insanely intense herbal anti-microbials for 8 months (7 or 8 different antimicrobial wide spectrum herbal abx at full dosage each, which I had been slowly building up for 4 months prior to that).
    I still herxed on Doxy and then herxed big time on Zith., for me mainly big neurological herx + medium organ and joint herx. In time it was getting better, much better, except the days cyst busters were used.

    My stomach reactions (pain, cramps, nausea) happened while on doxy and for first 2 weeks of added Zith. Then they stopped.
    If you search within Maz’ posts, she described how some people cannot tolerate it on a daily basis.

    Have you tried taking it with food? I think it is supposed to work better on an empty stomach, but you CAN take it with food.
    Warm wishes, Krys

    #361267
    Eva Holloway
    Participant

    Krys,
    so far I have only taken in twice and every time with food. I took a 500 mg the first day and then the 3rd day I only took 250 mg. I take Mino MWF and then Zith on TThSa. I am pulsing but I just wonder if this is a herx because I never hurt like this before and if it helps and then goes away finally I don’t mind putting up with some pain, just so I know what to expect.
    Eva

    Eva Holloway

    #361268
    kali
    Participant

    Hey Eva,
    evidently zith will bring on a whole different set of reactions and herxing. Go over to the “inflammation is coming back’ topic and read some of the protocols Phil has listed talking about how slowly one Dr. adds abx.

    Wishing you lots of healing,
    Kali

    #361269
    Krys
    Participant

    Eva, I’m so sorry, I only read within your post stomach cramps and somehow related “barely could walk” as due to your stomach cramps.
    I hope someone who has taken it for RA or anybody with a different herx experience than mine, will relate.
    If it affected your joints it sounds like a herx. “Chilled” as in starting a fever? That would fit in with flu-like syptoms of a herx.

    http://www.drugs.com/sfx/azithromycin-side-effects.html does not mention joint stiffness and pain. As it is a macrolide, it will affect a whole wide range of bacteria and microbes within your body that were not affected earlier.
    Search within RBF or just within Maz’ posts: she described people’s and her own reaction to Azithromycin quite a few times. I think she mentioned that some people only can take it once a week in a small dose.
    Hopefully it will pass soon and in the meantime you will be reassured by RBF-er who can relate to your present symptom directly.
    Warm wishes, Krys

    #361270
    Eileen
    Participant

    Hi Eva,

    Sorry to hear of your problems with zith. Oddly, I had cramping on Biaxin yrs. ago. I have been on zith. and mino. side by side for quite some time. I haven’t had any issues with zith., outside the fact that it brings on a major brain and joint herx. I do know that when my son was on zith., he had some cramping but slowly abated over time. I’m currently taking 250, 2x a day. That’s my top dose. I hope some else will chime in here that might have had a similar experience. Wish I could have been of more help to you.

    Eileen
    xo

    #361271
    Char M
    Participant

    Hi Eva,
    I have been on Zithromax 500mgs, M-W-F for about two tears. I too have gotten bad stomach cramps, over time I have found what works best for me is to take it with a meal. I take mine with breakfast, I eat about one third of the food take the zith. and finish with the rest of the meal. This approach has stopped the cramps for me.
    Hope this helps,
    Char

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.